edited 9. Apr 2013, 13:15 in Living with Arthritis archive
I had my first infusion of Rituximab last Wednesday, next one due Wednesday week. I was told I would feel on top of the world after having it but I feel anything but. Since Friday I hurt nearly all over, falling about all over the place (a good impression of being on the drink) and a muzzy head. Has anyone else had the drug and what was your reaction to it?
Numptydumpty Member Posts: 6,417Sorry, I can't help. I've been offered Retuximab, but after reading about it, decided it's not for me at the moment.
A few people on here are using it, hopefully, they'll be along soon to help.
Wishing you well,
As5567 Member Posts: 665muffy wrote:I had my first infusion of Rituximab last Wednesday, next one due Wednesday week. I was told I would feel on top of the world after having it but I feel anything but. Since Friday I hurt nearly all over, falling about all over the place (a good impression of being on the drink) and a muzzy head. Has anyone else had the drug and what was your reaction to it?0
I'm sorry you are feeling so poorly. When I started Rituximab, the consultant warned me I would probably feel pretty rough due to, as he put it, "B cells dying all over the place". After the first couple of infusions I didn't feel unwell as such, - just "steamrollered" for a few days afterwards. But when I had the second infusion cycle, I really didn't feel well afterwards (nothing specific, just generally "unwell") and was just beginning to feel better two weeks later when the next infusion was due. Once I got over the infusions though, I was fine - other than dealing with the unpleasant side effects of the accompanying steroid infusion (I don't do well with high dose steroids). Maybe the person who told you you would feel on top of the world was referring to the potentially miraculous effect of the steroid infusion on your joints? My joints are always good afterwards thanks to the steroids.
Really hope you start to feel better soon and that the Rituximab works well for you.
barbara12 Member Posts: 21,280Hello Muffy
Sorry I cant offer any advice, but I just want to say I do hope it gets better for you, it must be so hard carrying on when it make you feel so poorly..hopefully you will feel much better very soon ..fingers crossed xx0
Catie Member Posts: 362Hello Muffy,
I hope the treatment does work and you feel better very soon0
Thank you all for your replies, greatly appreciated.0
emmared Member Posts: 20I had my first infusions back in November and felt pretty yakky after the infusions but I must say that my joints do feel better than they were and are not as swollen.
I get my next one at end of May so hope this makes me feel even better than the last one xxx0
PhillyCee Member Posts: 35Hi Muffy,
Sorry to hear your feeling rough. It should settle after a week or so though as it did for me.
I started Rituximab 2 years ago and to be honest felt like poo after the first infusion. The joint pain was bad and struggled to walk because of it, I was given a 2 week course of Prednisilone and it seemed to do the trick. I had a good 5 months. The 2nd infusion was pretty similar but without the additional Prednisilone. The third infusion however, although went well, only helped me for 4 months. The 4th infusion must have helped for 2 months at best. I will not be having any more infusions.....
If it works for you then its great, pain free and able to lead a normal life, however I did feel rough for about a week after each infusion.
I have been on Methatrexate, Leflunamide, Enbrel and various other drugs.
Not sure what the answer is now as I seem to have tried everything else. Does anybody have any ideas? Or any experience of the same issues?
Hope it works for you Muffy.
I had the second infusion last Wednesday, maybe I expected miracles but nothing has changed I am still in pain and swollen joints. I know one thing for sure the Multiple Sclerosis which I suffer from got worse from the first infusion let alone this second one. If I have to choose between MS or RA I'm afraid having the MS under control wins hands down.0
I am so sorry that things are so difficult for you.
Re the Rituximab though, I was told when I started that it could take up to 9 months before I would know if it was going to work for me (ie 3 months after the second set of two infusions) so it is definitely not one of the faster acting biologics. I do hope that, if you are able to continue with it Muffy, that it does begin to help you in due course.
Thinking of you.
- 8.9K All Categories
- 1.5K Welcome
- 4.5K Say Hello
- 16 How to use your online community
- 30 Help, Guidelines and Get in Touch
- 39.8K Our Community
- 3.4K Living with arthritis
- 13 Hints and Tips
- 199 Work and financial support
- 375 Young people's community
- 7 Parents of Children with Arthritis
- 32 My Triumphs
- 121 Let's Move
- 14 Sports and Hobbies
- 5 Food and Diet
- 254 Coronavirus (COVID-19)
- 15 Community Feedback and ideas
- 619 Chat to our Helpline Team
- 313 Chat and News
- 27 Val's Cafe
- 251 Chit chat
- 11 News
- 4 Tails From The Cafe